MAUDE Adverse Event Report: WELCH ALLYN INC. WIFI,CSM,NIBP,MASIMO,SURETEMP,PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)

WELCH ALLYN INC. WIFI,CSM,NIBP,MASIMO,SURETEMP,PLUGB; MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Model Number 75MT-B
Medical Device Problem Code Fire (1245)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/19/2023
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The connex spot monitors are intended to be used by clinicians and medically qualified personnel for monitoring of noninvasive blood pressure, pulse rate, noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2), respiration rate, and body temperature in normal and axillary modes of neonatal, pediatric and adult patients.The most likely locations for patients to be monitored are general medical or surgical floors and general hospital and alternate care environments.The welch allyn 35-watt power supply is intended for use with the connex spot monitor.No further information is available on the device at this time.Hillrom has requested for the device to be returned for inspection hillrom will submit a final report with investigation conclusion on this incident.
 
Event or Problem Description
The customer reported the power supply caught fire.There were no allegations of injury.This incident was captured under hillrom complaint ref # (b)(4).
 
Event or Problem Description
 
Additional Manufacturer Narrative
The connex spot monitors are intended to be used by clinicians and medically qualified personnel for monitoring of noninvasive blood pressure, pulse rate, noninvasive functional oxygen saturation of arteriolar hemoglobin (spo2), respiration rate, and body temperature in normal and axillary modes of neonatal, pediatric and adult patients.The most likely locations for patients to be monitored are general medical or surgical floors and general hospital and alternate care environments.The welch allyn 35-watt power supply is intended for use with the connex spot monitor.All welch allyn electrical devices are designed and tested to meet all applicable safety and flammability regulations.Welch allyn's vital signs, cardio and monitoring electrical devices are not held by the user and therefore decrease the likelihood that the user would sustain a 1st or 2nd degree burn if the device were to become hot.If these burns were to occur, they would generally not be considered serious and would heal without further medical intervention.Information regarding the safety and warnings specific to each device is in the instruction for use (ifu).Additionally, if a device were to get hot to touch, spark, have burn marks or burned components a trained clinician would not use the device and remove it from the patient's environment.The power supply was returned to hillrom, a visual inspection was performed where it was determined that there was no visible damage and no problem was found.The hrc technician cleaned the device internally and eternally and checked all internal connections to ensure the device was functioning as intended.A factory calibration was then performed before returning the device back to the customer.Based on this information no further actions are necessary.Although there was no reported injury, if the reported malfunction of "power supply" catching fire were to recur, it could lead to a serious injury or death.

Brand Name
WIFI,CSM,NIBP,MASIMO,SURETEMP,PLUGB
Common Device Name
MONITOR, PHYSIOLOGICAL, PATIENT (WITHOUT ARRHYTHMIA DETECTION OR ALARMS)
Manufacturer (Section D)
WELCH ALLYN INC.
4341 state street
skaneateles falls NY 13153
Manufacturer Contact
keighley crosthwaite
1069 state route 46 east
batesville, IN 47006
8129310130
MDR Report Key17161971
Report Number1316463-2023-00136
Device Sequence Number5577842
Product Code MWI
UDI-Device Identifier00732094209372
UDI-Public732094209372
Combination Product (Y/N)N
Initial Reporter StateNJ
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 09/12/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Device Model Number75MT-B
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/23/2023
Supplement Date Received by Manufacturer05/23/2023
Initial Report FDA Received Date06/20/2023
Supplement Report FDA Received Date09/12/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Patient SexUnknown